Public advised against using Star Cream for diaper rash; baby hospitalised due to steroid toxicity

..

The baby was later diagnosed with Cushing’s syndrome, a serious medical condition caused by prolonged use of steroids.

What is Cushing’s syndrome? Cushing’s syndrome is a disorder that occurs when your body makes too much of the hormone cortisol over a long period of time. Cortisol is sometimes called the “stress hormone” because it helps your body respond to stress. Cortisol also helps. maintain blood pressure.

Cushing’s syndrome and Cushing’s disease are serious conditions. Without treatment, they can be fatal. However, if a person has a proper diagnosis in good time, surgical or medical treatment can enable them to return to a healthier life.

https://www.medicalnewstoday.com/articles/172744

..

Aside from Shopee, the cream was also sold on Carousell as well as on Facebook.

.

Friday, 10 Jun 2022 11:19 AM MYT

SINGAPORE — When Huang’s newborn son started developing a nappy rash, she decided to try a cream that was recommended by the confinement nanny whom she had hired to look after the child.

The 43-year-old life sciences researcher, who declined to give her full name, was told by the Malaysian nanny that the skin product, known as Star Cream, contained no steroids and that it was an effective way of treating rashes.

The nanny was already using the cream on the baby boy after she was hired in December. It was her own bottle of Star Cream, which she received from a previous client that had bought the bottles in bulk.

The woman, who purportedly has more than 10 years of experience looking after children, even showed Huang how the cream had healed a red patch on her son’s skin.

After that, the mother of two decided to fork out around S$100 (RM318) for an 80ml bottle that she found on online shopping site Shopee.

It turned out to be a big mistake.

On Thursday (June 9), the Health Sciences Authority (HSA) issued a warning against the use of Star Cream, stating that the skin product had caused “steroid toxicity” in an infant — Huang’s son — even though it was marketed on online shopping sites as a homemade cream that did not contain steroids.

As a result of using the product, Huang’s son, who was four months old when he was hospitalised, suffered persistent vomiting and developed an abnormal eye alignment and a bulging head.

The baby was later diagnosed with Cushing’s syndrome, a serious medical condition caused by prolonged use of steroids.

..

https://www.channelnewsasia.com/singapore/star-cream-diaper-rash-baby-cushings-syndrome-steroid-toxicity-2736391

..

..

This entry was posted in Uncategorized and tagged , . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s